Please use this identifier to cite or link to this item: http://imsear.hellis.org/handle/123456789/72225
Title: Steroid induced glaucoma and cataract.
Authors: Mohan, R
Muralidharan, A R
Issue Date: 1-Jan-1989
Citation: Mohan R, Muralidharan AR. Steroid induced glaucoma and cataract. Indian Journal of Ophthalmology. 1989 Jan-Mar; 37(1): 13-6
Abstract: Long term use of topical & systemic steroids produce secondary open angle glaucoma similar to chronic simple glaucoma. The increased IOP caused by prolonged steroid therapy is reversible but the damage produced by it is irreversible. In this study, we analysed 25 patients (44 eyes) with steroid induced glaucoma, who reported to us with dimness of vision, haloes and elevated I.O.P. and were using steroids for long duration due to various causes. The behaviour of the I.O.P. due to different steroid preparations, the type of lenticular change, and the management of those cases are discussed in this paper. From our study we conclude that dexamethasone and betamethasone both topical as well as systemic are more potent in producing glaucoma and cataract than medrysone and prednisolone. The condition is reversible without permanent damage when the duration of steroid therapy is short and vice versa.
URI: http://imsear.hellis.org/handle/123456789/72225
Appears in Collections:Indian Journal of Ophthalmology

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.